Vibrating feet

Sounds strange doesn't it? But I have googled as I don't understand why it's happening, but today they haven't stopped with the intermittent vibrating. I have no pain but it's annoying. I've read that it could be a vit b12 deficiency or I need to have a break from my vitamins that I'm already taking which is magnesium citrate and cod liver oil. Anybody else suffer or can give me advice please?

26 Replies

oldestnewest
  • If your feet or hands are Vibrating it could be a sign that your body is producing too much T3 but have it checked out with a professional, hope your feeling much better soon!

  • I'm due a blood test in a couple of weeks but my t3 was ok on last test it's my t4 that's been in trouble. However I have woke this morning and it's just the same. Thank you though I will mention to dr

  • I have PA, and this has been one of my symptoms for a long time.

  • I'm sorry I don't know what PA is?

  • Pernicious Anaemia. It can effect the nerves, and that could explain the sensation in your feet.

  • Pernicious anaemia leads to a shortage of vit B12 because either your body is unable to absorb the vitamins or because you do not produce intrinsic factor and it affects your red blood cells.

    Symptoms of PA and hypothyroid can be easily confused, such as being tired, short of breath, not able to think straight.

    Many hypothyroid patients suffer from poor gut absorption issues and low Vit B12. The B12 blood test used in NHS can have a very wide range. Where my Dad lives the range -(figures in brackets) is 115-1455 . My local NHS range is 200-650. As far as I am concerned I need a level of 900-1000 (this is what PA society recommends) but GP gets panicky about my level being over range. (They only tested it once.) I supplement with Jarrows methylcobalamin 5000mcg per day, once at that level I use a maintenance dose of 1000mcg and I also take a daily Vit B complex which contains all of the B vitamins . Low Vit B can lead to peripheral neuropathy, that is nerve damage affecting hands, feet etc and I also have experienced "vibrating" legs.

    I use Blue horizon blood test every 6 months to check my TSH,T4,T3 and vitamin levels. NHS usually prefers to keep us ill by only doing TSH test which tells you nothing.

    I would get a B12 blood test asap and post results on here for further help.

  • Thank you

  • Hi at last someone else like me, and my health trust too have different levels to rest of UK.! GPS are aware of this.in there eyes it's what is considered ok.my test are just within normal levels ! My mouths feels like I live on salted peanuts.tingling legs, thirsty, nausea, red palms, wrinkly fingers and loads more! Doc says asthma, copd ,depression at various stages. Even sent me for cognitive therapy. After 2 visits Hosp asked if I have been test for hypothyroidism and discharged me. Have had tb, streptomycin as a baby, family history of tb deaths. Infection after infection ,ear problems caused by streptomycin chemo all my life. GPS do not want to know!!!!!! Regards.

  • Actually the PA soc doesn't recommend 1000, though we often say so on this forum ... I think Sally Pachook may in her book, though.

  • Thanks a lot☺

  • Hi Tateanne

    Fun isnt it - feels like you're standing on big electric motors. Yes I get it too. For me it's related to taking Thyroxin. I took Thyroxin for 3 years with out an issue. My dosage slowly went up as my thyroid gland got smashed by Hashies. I was on about 175per day taking around dinner time in the evenings (because I could remember it then) and a GP insisted I take it on an empty stomach in the morning. Within a month I started getting the electric feet, it got worse and worse everyday, after 6 weeks my whole lower body was doing it and my hands, scalp, tongue tip.

    I had full blood work, neurologist, MRI for MS, Endo consults, tried 3 brands of Thyroxin and nothing helped. Then I noticed that if stopped Thryoxin for a few days it got allot better, and came back within hours of re starting. I spoke to Endo and he told me I was imagining it. So in sheer desperation I found a doc that would prescribe Natural Desiccated Thyroid. I started on that and things were much much better - not perfect. NDT has it's own little challenges but my electric feet are minimized to random electric toes - occasionally feet but only if I begin to go hyper on NDT. I still get a little bit of the scalp, tongue thing but again much better. I am on B12 injections and feel they help the brian fog.

    I have experimented twice in the last 12 months with going back onto Thyroxin and each time I get the feet , feel really depressed, chest pain, my eyes are so dry they hurt, and cuts and nicks take for ever to heal. So for me NDT is the only way.

    You may want to reduce you Thryoxin dose by 25mcg for a few weeks and see if it helps - it may just be early hyper symptoms or you may be like me and be allergic to the stuff.

    Let me know if you find anything out, I'd love a cure. I'm going to investigate PA with my GP but I get a full blood chemistry every three months and they aren't picking it up.

  • Hi James.

    Thanks for your message. My journey of levo has only just started and I am on a reasonably low dose. But the vibration in my feet is rather annoying. I am aware that I need my b12 tested which I am hoping to do after Christmas. Maybe there may be an answer there.

  • Yes I know exactly how you feel , especially dry eyes too. Did you know it's just anxiety and depression!!!!!!!!!!!!!! So my GPS say. Gutted and totally disallushioned. Gp recently asked on a home visit for chronic ear infection, casual like, if I had ever had any ear operations? Gobsmacked, been with practice 35years and had 5 ear ops, including 3 radical ones. Do they ever read medical history!?

  • No, you have to assume they have no time to do anything like that.

  • Hi, too true x

  • No they don't, that takes time and interest! How many times have I heard depression is what I have especially related to tiredness and lethargy

  • Yeah , it's not just me then ☺

  • Taking Mag alongside the B's will work together to help T4 to T3 conversion - if conversion is working for you, that's really good, but you'll need extra B12 to make up for the B12 that's being used up making the Levo work - in other words, my theory is that the more Levo you're on, the more B12 you'll need. I also believe that those on T3 also need to consider B12 as it's quite likely that conversion was a problem for them because gut health is poor, so low B12 will be a problem too. (Enzymes require perfect pH and temperatures to work effectively.)

  • Hi, yes I tried this and it definitely helped.no thanks to gp though.☺

  • I think that you need to be really up in the range with B12 to cope with Levo. Hearing difficulties and ear problems is a typical symptom of low B12 coupled with Hashi's. Keep taking the Mag though... I started using Magnesium Taurate as it also has good cardiac calming effects.

  • Also, worth taking methyl folate with B12 - as they work together.

  • Yes I have had that sensation intermittently but not sure what causes it sorry

  • Thank you for all your comments. I am going to try a dose of vit b12. I have no idea what my levels are at present but do intend to find out in the near future. Thanks again

  • N.B. I always take folate with B12. You're possibly deficient in both. There are a few suppliers who do methylcobalamin and methyl folate in a B complex (search on Amazon).

    nhs.uk/Conditions/Anaemia-v...

  • There is one thing though. My gp said that my last blood count was 'normal' if that's the case that would my b12 not be ok??

  • I would always ask for a print-out to check and bear in mind the medication / supplements you were on at the time.

    Folate and B12 levels are not 'fixed' for very long and if you're on the low end of 'normal' one day you could be lower still a week or two later especially if your medication has changed.

    Also note that blood levels are only an indicator as B12 is needed in the spinal fluid to do its job of helping the nerves. Sometimes there is a problem with this (functional B12 deficiency) when the proteins that do this transfer are impaired.

You may also like...